# SDR 97ZZZX860

- Difficulty date: February 9, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Erickson Incorporated, repair station JYDR439F
- Aircraft: N158AC
- Make and model: Skrsky S64F
- Aircraft serial: 64081
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Main Shaft
- Part number: 643520536101
- Condition: Cracked
- Location: M/R Gearbox
- Part time: 2,969 hours
- Component: 643520500048
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING OVERHAUL OF THE MGB, THE MAIN SHAFT WAS SUBJECTED TO A FMPI.  ONE SPLINE WAS FOUND CRACKED ACROSS THE SPLINE WIDTH ON THE UPPER END OF THE LOWER SPLINE. THE CRACK DID NOT APPEAR TO ORIGINATE WHERE THE LOWER PLANETARY SPLINE CONTACTS THE SHAFT, BUT WAS LOCATED APPROXIMATELY .100 INCH ABOVE THE PLANETARY PLATE SPLINE CONTACT ZONE.  THE CRACK EXTENDED FROM THE ROOT OF ONE SPLINE TOOTH TO THE ROOT OF THE ADJACENT SPLINE.  IN ADDITION TO THE ONE CRACK, THERE WERE APPROXIMATELY 30 ADDITIONAL SPLINES THAT HAD UNUSUAL CRACK-LIKE INDICATIONS IN THE ROOT RADIUS OF THE SPLINES.  THE PRESENCE OF THESE INDICATIONS COULD NOT BE VERIFIED TO BE THE START OF CRACK.
